Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What does weakness in shoulder abduction and abduction 4/5 reflexes intact mean?

Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 11368 Questions

default
Posted on Sat, 5 Jan 2013 in Bones, Muscles and Joints
Question: hi can you help me understand part of this report : Upper limb neurology -weakness in shoulder abduction and adduction 4/5 reflexes intact, reduced sensation in C-6 dermatome.
Lower linb neurology: right side absent knee jerk, strength ans sensation normal. Left strength 3/5 toe extension, no knee reflex, ankle jerk intact.
Thank you
doctor
Answered by Dr. Praveen Tayal 16 minutes later
Hello,
Thanks for posting your query.
The report suggests a weakness of muscle strength of score 4/5 of the shoulder muscles with normal reflexes.
Reduced skin sensation is noticed in the area supplied by C6 nerve- suggestive of a mild nerve root compression at the level of cervical spine.
Lower limb shows a reduced muscle strength of extensor muscles of the toe with an absent knee reflexes.
This is suggestive of a nerve root compression at the level of L4-L5 spine.
The treatment mainly involves methylcobalamin supplements, muscle relaxants and regular physiotherapy exercises to retard the progression of these degenerative changes in the spine.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Praveen Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Praveen Tayal 22 minutes later
Thank you that helps me understand more
I currently do aqua movers physio exercises and have lost 8kg with 5 kg to go (beed doing this for a year) the spasms are coming closer together (approx every 2 months or less) and lasting longer.when this happens i loose feeling in my 3 middle toes left side and thumb and next finger with sometimes my whole hand. Living with sciatica daily is there any other ways to get rid of the pain i am in?
I take movilis anti inflammatory for flair ups with valium for spasms when needed. Panadine fort when needed and panadoloastio 2x3 times a day.
doctor
Answered by Dr. Praveen Tayal 17 minutes later
Hello.
Thanks for writing again.
For the spasms, it would be better if you can get a good muscle relaxant like Thiocolchicoside prescribed for yourself instead of valium.
You can also add methylcobalamin supplements of 1500 mcg daily at bedtime to your present treatment. Back strengthening exercises under the guidance of a proficient physiotherapist are recommended.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Valium

doctor1 MD

I wonder why my torso and head "bounces" with each heartbeat and you can literally SEE my radial pulse from several feet away. My BP usually runs a range of 117/70 to 159/89 . I am 48 Y/O) female 8 year post- hysterectomy with hx of mvp, grave's disease, cervical cancer, pud, gerd, ibs, chronic tension headaches, migraine, and syncope. I am 5'9' and weigh 140 lbs. I smoke 1 pack or less a day for 30 years. ( I smoke less on workdays because I have no time) I drink almost daily, either 2 beers, 3 glasses of wine, or some liquour if I have it. I am supposed to be taking (Too MUCH) valium, but don't like it. I am unfortunately an aggressive (when stressed) and anxious person. Is this all anxiety? Just a note...the heartbeat "bouncing" and the skipping of beats do not make me anxious, but curious. What IS this?

doctor1 MD

I had 7years ago ,I had removed GBM Grade4,had surgery and chemo oral chemo TEmadar lOOK IT FOR14months and and now I m having seisure like improvement 3 meg 2Mir ,CT scan I m still falling they put me on a small dose of. KEPRA I I don t handle anti sewer meds ,IM very UnStabe I m still falling ,do you think this is it Or do you this my brain overdosed with valium and I need a spy for this? Thanks CArol

doctor1 MD

Have been having trigeminal, bigeminal beats followed by normal sinus rhythm over a period of hours.At other times skipped beats or extra beats. Am on Bisoprolol, klonopin and valium. Off and on over a prolonged period of years with varying s.ymptoms as described above. Have been physically active playing tenis 2 to 3 times a week. Present age 91. Symptoms may vary from one day to next. No shortness of breath or chest pain. Appreciate any recommendatons.

doctor1 MD

I had bladder surgery on Tuesday. I am a 44 year old female weighing 250 pounds, am confined to a wheelchair and my ms has been spiralling downward throughout the summer. After surgery, when the anesthesiologist removed the breathing tube, I began having severe chest spasms and breathing problems. He said that if he could not get them under control, they would have to keep me in the hospital. They were able to give me muscle relaxers and valium by IV which worked, after giving me pills which did not work. Early this afternoon, I began wheezing, and it has gradually gotten worse. What could be going on?

doctor1 MD

Hi, this morning inwas suddenly dizzy and resally sweaty. And ive been blurry ever since and had a sore tummy and been in and out of anxiety breathlessnes. Still a little bit dizzy. Wondering if this is from valium as i take 1 gram at night or...

doctor1 MD

HI I AM A VERY FIT AND HEALTHLY 55 YR OLD DANCER. I AM HAVING EXTREMELY SEVERE MUSCLE SPASMS. EVERY FEW DAYS THEY CHANGE POSITIONS. BEHIND MY RIGHT SHOULDER BLADE TO LEFT TO RIGHT HIP AND THEN LEFT HIP. MORNING IS BARABLE AFTER I STRUGGLE FOR THE...

doctor1 MD

Hey I just took 260mg of Prozac and 100-150 (can't recall) mg of valium during a panic attack . Will I be fine?